| Model Number |
CCA0T0 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/10/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A non healthcare professional reported that during an intraocular lens (iol) implant procedure, the haptic came straight out and had a bend in it.Additional information has been requested.
Event or Problem Description
Additional information has been received that there was no patient contact and the procedure was completed.
Additional Manufacturer Narrative
Additional information provided in b.5., d.9., h.3., and h.6.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was returned for analysis and the reported complaint was observed.The device is returned loose in the product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been advanced to the depth guard and has advanced under the iol.The iol is damaged and strewn between mid-nozzle and the nozzle tip.The plunger is bent into an s shape.We are unable to determine the root cause for the reported complaint "haptic came straight out and had a bend in it".Straight leading haptic could not be confirmed due to the condition of the returned iol.Plunger underride was also observed.Plunger underride may occur: ¿ if the lens has become misaligned in the lens bay during the manufacturing process.¿ due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic viscosurgical device (ovd) may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿ if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to underride the lens.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The presentation of straight-leading haptics is addressed in the product instructions for use (ifu), where it is provided that delivery may proceed with caution and should be managed based on the outlined instructions.While straight leading haptics may occasionally occur, close adherence to the ifu provides the best opportunity for optimal delivery.Possible associated factors may also include: ¿use of a non-qualified viscoelastic or bss in the delivery system.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿excessive delay between device preparation and subsequent delivery resulting in the potential for haptic unfolding.¿use of the delivery system at operating room temperatures outside of the recommended range of 18 °c (64 °f) to 23 °c (73 °f).Ovd should be allowed to come to operating room temperature over a 30 minute timeframe prior to use.Any of the above factors alone, or in combination, may lead to an event such as reported.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).